News

Actions

Couple passed out in car, toddler trapped inside

Posted: 12:21 PM, Sep 15, 2016
Updated: 2016-09-15 12:25:43-04

(WISN, CNN Newsource-MILWAUKEE)-- Video shows what a West Side couple found in March when their 8th grade son screamed for them and ran inside, fearing he'd seen dead people parked in front of the house. 

"He looks in, and there's two people passed out in the car, and he runs into the house. He almost falls up the stairs screaming ‘mom and dad,’" said Theresa who did not want her last name used.

Theresa and her husband came out to find a man and a woman unconscious, possibly dying, from an apparent overdose. 

The woman's two-year-old son was also inside the car.

"We didn't touch them because we didn't know if there were needles in the car, and we didn't want to, we just grabbed the baby out. He was in the back seat. He was trying to get out. He was walking around in the car, and the car was running,” Theresa said.

Another video clip shows firefighters on the scene a few minutes later, saving their lives, administering Narcan which reverses the effects of an opioid overdose.

As the video continues, the man can be seen outside of the car as well, as rescue crews work on both of them. They both survived.

27-year-old Victoria Warzyniakowski and 41-year-old Matthew Huber, both from West Allis, were later convicted of child neglect.

In a bottle from Huber's pocket, police found more than 200 pills, nearly all of them opioids.  

Theresa and her family took the baby inside and fed him, caring for him until child protective services picked him up.

"I thank God that it happened here, because what if they were driving, or you know, there could've been an accident. The little boy could've, anything could've happened, so I thank God that it happened here in front of our house. It's a horrible thing, but I really thank God that it happened here," Theresa said.

Huber ended up dying last week from another apparent overdose.

About 150 people have already died this year in Milwaukee County alone from opioid overdoses.